MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71003
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the initial implant procedure for this patient, intra-op testing showed appropriate depth and feedback from the implantable pulse generator (ipg).After noting communication problems, ultrasound imaging was performed showing the ipg was at a depth of 1.5cm and that the ipg was actively migrating within the pocket when the patient moved to an upright position, further contributing to the communication issues.During the revision procedure, the physician elected to leave the original ipg header in the original pocket and create a new pocket for the new ipg.Patient reports significant and sustained pain relief after the revision.
 
Event or Problem Description
Patient was implanted with the nalu peripheral nerve stimulator on (b)(6) 2023, targetting the cluneal nerve to treat lower back pain.The system was activated on (b)(6) 2023.After activating the system, the patient reported problems with communication between the implantable pulse generator (ipg) and the external therapy discs.Testing confirmed that the ipg had migrated after being implanted, thus making communication with the therapy discs problematic.A surgical revision was performed on (b)(6) 2023, replacing the ipg.The original ipg was left in the existing pocket with a new pocket being created for the replacement ipg.Patient reports they are receiving sustained significant pain relief and the communication issues have been resolved with the ipg in the new location.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key16950935
Report Number3015425075-2023-00072
Device Sequence Number19699529
Product Code GZF
UDI-Device Identifier00812537036113
UDI-Public01008125370361131122031417250314
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2025
Device Model Number71003
Device Catalogue Number71003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown